MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A physician assistant reported an issue with a nevertouch direct procedure kit.During a procedure, at the time of the last section of lasing, the fiber spontaneously broke after a crackling sound and small flame was noted.This occurred outside of the patient's body; therefore, the patient was unaffected but the pa suffered a "fairly superficial" burn to a thumb.Part of the fiber was still inserted, but sticking out of the insertion site, so the remaining fiber was able to be pulled out fully intact.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch fiber.The fiber returned was noted to be fractured into 2 pieces approximately 30cm from the tip.Per the manufacturing engineer for this product family: "since there is no evidence of fiber mishandling in the area where the break occurred and the break appears to have occurred under a low stress condition, most likely an inherent flaw in the fiber glass core was stressed to a degree during the procedure pull back that resulted in the glass core breaking and eventual separation of approximately a 30cm section of the fiber assembly at the distal end due to thermal degradation." the customer's reported complaint of the fiber fractured is confirmed.A review of the returned sample shows the glass core at the break of the fiber indicating that the fiber broke under a low level of stress.Although the fracture is confirmed, a defintive root cause cannot be determined.A review of the device history records was performed for the indicated packaging and assembly/accessory/component lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12736984
Report Number1319211-2021-00078
Device Sequence Number4774428
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number11403101
Device Lot Number5695619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale